manuscripta mathematica

, Volume 91, Issue 1, pp 353–367

Subnormal operators with compact selfcommutator

  • Alexandru Aleman

DOI: 10.1007/BF02567960

Cite this article as:
Aleman, A. Manuscripta Math (1996) 91: 353. doi:10.1007/BF02567960


For an arbitrary subnormal operator we estimate the essential norm and trace of commutators of the form [Tu, S], whereTu is a Toeplitz operator with continuous symbol. In particular, we obtain criteria for the compactness of [S*,S]. The trace estimates apply to multiplication operators on Hardy spaces over general domains.

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Alexandru Aleman
    • 1
  1. 1.Fachbereich MathematikFern Universität HagenHagenGermany